MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ERYTYPE® S ABO CONFIRM; ERYTYPE S ABO CONFIRM

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ERYTYPE® S ABO CONFIRM; ERYTYPE S ABO CONFIRM
Catalog Number 806130100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive reaction of a donor sample with anti-b of erytype s abo confirm when used on tango infinity.The customer stated that the donor unit had been typed as blood group a and the sample was processed after a patient sample with blood group b.The customer returned the supposedly defective product for investigational testing and also the patient sample as well as the donor sample.Testing in our quality control laboratory is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported a false positive reaction of a donor sample with anti-b of erytype s abo confirm when used on tango infinity.The customer stated that the donor unit had been typed as blood group a and the sample was processed after a patient sample with blood group b.The customer was wondering if the patient sample could have affected the donor sample.The customer returned the supposedly defective product for investigational testing as well as the patient sample and the donor sample.Our quality control laboratory tested the complaint sample erytype s abo confirm on tango infinity with different internal patient samples and the samples provided by the customer (patient and donor).All positive and negative results were correct.Additional tests were carried out in order to rule out that the patient sample could have affected the donor sample.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango infinity was inspected by a field service engineer and found to work within specifications.Customer controls are passing, and there are no hardware errors.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ERYTYPE® S ABO CONFIRM
Common Device Name
ERYTYPE S ABO CONFIRM
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7585711
Report Number9610824-2018-00028
Device Sequence Number11279398
Product Code KSZ
UDI-Device Identifier07611969965670
UDI-Public(01)07611969965670(17)181223(10)8726110
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2018
Device Catalogue Number806130100
Device Lot Number8726110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO INFINITY, # 4230000157; TANGO INFINITY, # 4230000157